Just let me complain for a minute, then I’ll stop. I have tried very hard to avoid posting about pregnancy related issues. There are many infertile women who read the blog and I know how painful it is when women “on the other side” complain about pregnancy, so I’ll keep this brief. Or, feel free to ignore. Trust me, I understand, and ((HUGS)).
The heparin injections are getting more difficult by the day. I can’t begin to tell you how many clothes have been ruined, money has been spent, and tears have been shed. My body has just about had it. During my last week in the U.S., I had finally run out of room on my stomach (or so I thought), and started injecting into my thighs. Upon my return to Dublin, my husband somehow found some remaining space on my stomach, so we are back to doing injections there.
Heparin stings, A LOT. It’s much worse than Clexane, Innohep, and Lovenox, or so I’ve been told, by everyone. Unfortunately the doctors will not let me switch to the low-weight molecular stuff, so on I go with heparin. In addition to initial sting, the tissue underneath often continues to burn for hours after the injection, then it itches. In order to avoid scratching my skin completely off, I’ve been using Benadryl cream and lotion several times a day. Oh, and then there’s the little issue of running out of inject sites. Most of the tissue is so damaged and hard underneath my skin, that even if I manage to get the needle through, upon withdrawing it, the heparin often comes squirting back out and I have to start again.
And the clothes…. Heparin is a blood thinner, so mix a needle, some thin blood, and clothes, and you have a mess. I usually walk around holding tissue on my stomach for up to 30 minutes, or until the bleeding stops, but the sites often bleed again within an hour, or even the next day. Bandaids aren’t an option because I’m allergic to latex and even the latex-free bandaids irritate my skin, a lot. Let’s just say, we go through gallons of OxiClean, other stain removers, and bleach at my house. My clothes are blood stained every.single.day. On the good days it’s just little specks, on the bad days it looks like I’ve murdered someone, violently.
From what I’ve been told by the high-risk OBs, I’ll continue on with two injections a day until delivery (scheduled because of the heparin), get a 12 hour break, then another six weeks of shots.
Counting down the days……
Thanks for letting me vent. Carry on with your regular scheduled, and less messy, blogging.